Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 96, NWS Wilmington, NC

July 12, 2016Brunswick County, New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 12, 2016, 3:14 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 3:14 PM EDT (19:14 UTC)
Expired
Jul 12, 2016, 4:00 PM EDT
In force
46 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brunswick County, NC, New Hanover County, NC

The radar

The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

465 
WUUS52 KILM 121914
SVRILM
NCC019-129-122000-
/O.NEW.KILM.SV.W.0096.160712T1914Z-160712T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 400 PM EDT

* AT 314 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVER
  LAKE... OR 7 MILES NORTHWEST OF SNOWS CUT...MOVING SOUTHEAST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILMINGTON...CAROLINA BEACH...KURE BEACH...BALD HEAD ISLAND...
  SNOWS CUT...NORTH MASONBORO ISLAND...SOUTH MASONBORO ISLAND...
  BOILING SPRING LAKES...SOUTHPORT...MILL CREEK...FORT FISHER...
  SILVER LAKE...SEA BREEZE...MYRTLE GROVE...WINNABOW...
  MASONBORO AND DOSHER MEMORIAL HOSPITAL.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 33
AND 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
      3384 7796 3386 7801 3387 7801 3388 7800
      3388 7802 3413 7814 3421 7801 3416 7783
TIME...MOT...LOC 1914Z 325DEG 19KT 3412 7800 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
3 follow-up statements
190 
WWUS52 KILM 121930
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT TUE JUL 12 2016

NCC019-129-122000-
/O.CON.KILM.SV.W.0096.000000T0000Z-160712T2000Z/
BRUNSWICK NC-NEW HANOVER NC-
330 PM EDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BRUNSWICK AND NEW HANOVER COUNTIES...

AT 329 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SNOWS CUT...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAROLINA BEACH...KURE BEACH...BALD HEAD ISLAND...SNOWS CUT...
NORTH MASONBORO ISLAND...SOUTH MASONBORO ISLAND...
BOILING SPRING LAKES...SOUTHPORT...MILL CREEK...FORT FISHER...
SILVER LAKE...SEA BREEZE...MYRTLE GROVE...
MASONBORO AND DOSHER MEMORIAL HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
      3384 7796 3386 7801 3387 7801 3388 7800
      3388 7802 3411 7813 3416 7798 3416 7783
TIME...MOT...LOC 1929Z 325DEG 19KT 3405 7794 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
401 
WWUS52 KILM 121946
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT TUE JUL 12 2016

NCC019-129-122000-
/O.CON.KILM.SV.W.0096.000000T0000Z-160712T2000Z/
BRUNSWICK NC-NEW HANOVER NC-
346 PM EDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR BRUNSWICK AND NEW HANOVER COUNTIES...

AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAROLINA
BEACH... MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAROLINA BEACH...KURE BEACH...BALD HEAD ISLAND...SNOWS CUT...NORTH
MASONBORO ISLAND...SOUTH MASONBORO ISLAND...BOILING SPRING LAKES...
SOUTHPORT...FORT FISHER...SILVER LAKE...SEA BREEZE...MYRTLE GROVE...
MASONBORO AND DOSHER MEMORIAL HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
      3384 7796 3386 7801 3387 7801 3388 7800
      3388 7802 3413 7807 3416 7798 3416 7783
TIME...MOT...LOC 1946Z 331DEG 10KT 3403 7793 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
656 
WWUS52 KILM 121956
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
356 PM EDT TUE JUL 12 2016

NCC019-129-122006-
/O.EXP.KILM.SV.W.0096.000000T0000Z-160712T2000Z/
BRUNSWICK NC-NEW HANOVER NC-
356 PM EDT TUE JUL 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR BRUNSWICK AND NEW HANOVER
COUNTIES WILL EXPIRE AT 400 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3409 7787 3408 7787 3397 7791 3391 7795
      3384 7796 3386 7801 3387 7801 3388 7800
      3388 7802 3413 7807 3416 7798 3416 7783
TIME...MOT...LOC 1954Z 325DEG 19KT 3403 7793 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:25 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 12, 12:25 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1225 PM EDT TUE JUL 12 2016

.SYNOPSIS...
Scattered showers and thunderstorms will prevail over the next few
days along and south of a stationary front across North Carolina.
Daytime temperatures will rise above normal Wednesday through
Friday. A cold front will stall near the coast into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1230 PM Tuesday...No changes to the forecast with the
latest update. Previous discussion follows:

Weak low level convergence this morning along with a land breeze
and diurnal sea buoyancy was setting off a few showers from Pender
county eastward over the coastal waters. The onshore flow above
300 mb was directing some cirrus landward while westerly steering
flow was guiding the showers seaward. No big changes at this time,
but it seems the atmosphere will support convection as land CAPES
begin to mount later today, and favored over SE NC not only in
proximity to a weak, stationary frontal boundary, but also farther
removed from upper ridging nudging into SC. The previous early
morning discussion follows.

A bit more convective inhibition today from south to north as NVA
this morning is followed by H5-H7 warming this afternoon. Surface
analysis and 88d spectrum width fields still are hinting at the
presence of a weak boundary across central NC and outflows from
convection north of the area will be fair game for a few TSTMS
over SE NC later today. Sea breeze convergence remains a
formidable factor for convection across the NC and SC coastal
interiors, and one disturbance aloft although faint, could spark a
few storms in the Cape Fear region to the Myrtles by 4-5pm.
Maximums near climatology values for mid July, to a few degrees
below normal due to variable cloud cover.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 330 AM Tuesday...Wed/Thu convective coverage to remain
isolated for the most part as temps aloft warm a few degrees.
Stronger surface heating in the middle 90s could still help punch
an updraft into storm status however. Upper ridge amplification
both days will mean less coverage overall and many locals will not
see rain Wed/Thu. Heat and humidity will result in apparent temps
of 100-105 both afternoons and heat advisories a possibility.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 330 AM Tuesday...Medium range guidance still shows a mid
level pattern with little amplitude over the southern tier of the
country. There is subtle troughing and a cold front over the
Appalachians for the weekend but the front makes little progress
south. Showers and thunderstorms remain in the offing each day.
Difficult to ascertain any period where the chances will be higher
or lower but overall the influence of the aforementioned features
warrants Saturday and Sunday for higher values. Brief ridging
builds in early next week before building to the west leaving our
area in a possible northwest flow scenario. The MEX guidance shows
a little cooling for the weekend into end of the period and we
could see this as sometimes pieces of a cooler and drier airmass
drift into the area very slowly from the north.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 06Z...A bit of mvfr/ifr at the inland TAF sites this morning with
low stratus expected to lift and scatter out between 13 and 14
utc. After 14 utc vfr condtions are expected with possible
mvfr/ifr conditions from tstms mainly after 19 utc and tapering
off by 00 utc. Winds today are expected to be southwest by
mid-morning as the surface inversion lifts and the stratus clouds
break up. South winds are expected between 16 and 18 utc at the
coastal taf sites with the development of the sea breeze front.
overnight there is a decent chance of mvfr br after 08 utc at all
taf sites.

EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each
day between 17Z-01Z, otherwise expect VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1230 PM Tuesday...No changes to the forecast with the
latest update. Previous discussion follows:

Near typical summer time marine regime to slightly lower
windspeeds due to weak low pressure near the coast. Winds
essentially SW 10-15 kt with a bit more choppiness during the
afternoon as the sea breeze cell matures. Seas 2-3 feet in a mix
of SSW waves 1-2 feet every 5-6 seconds and SE waves 1-2 feet
every 10 seconds. Isolated TSTMS to be trolling the waters late
today and tonight as they edge off.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 330 AM Tuesday...Steady state SW winds Wed/Thu 10-15 KT.
Because of strong heating inland, the sea breeze will produce
gusts to 20 KT in the afternoons so seas 2-4 feet. TSTMS should
remain widely separated both days, and most active between 3am and
9 am as low level buoyancy maximizes diurnally each overnight
period. Dominant wave periods of around 6 seconds during the
afternoon will transition to 10 second periods overnight and
mornings.

LONG TERM /FRIDAY THROUGH Saturday/...
As of 330 AM Tuesday...Southwest winds of 10-15 knots will prevail
across the coastal waters for the end of the work week. The Piedmont
trough inland and Bermuda high pressure in the Atlantic will be the
main drivers of this flow. Significant seas will be 1-3 feet with
maybe an occasional four footer.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...SHK
NEAR TERM...MJC/REK
SHORT TERM...MJC
LONG TERM...SHK
AVIATION...DRH
MARINE...MJC/REK/SHK
Hazardous weather outlook, Jul 12, 4:24 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
424 AM EDT TUE JUL 12 2016

AMZ250-252-254-256-130830-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
424 AM EDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES OF 100 TO 105 WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-130830-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
424 AM EDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Local storm report, Jul 12, 11:30 AM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     HOFFMEYER CROSSROADS    34.21N  79.84W
07/11/2016                   FLORENCE           SC   PUBLIC

            TREE DOWN NEAR EBENZER ROAD

&&

EVENT NUMBER ILM1600227

RH
Local storm report, Jul 12, 11:32 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1132 AM EDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     TSTM WND DMG     WHITE POND              34.09N  78.93W
07/12/2016                   HORRY              SC   PUBLIC

            TWO TREES DOWN NEAR DECATUR RD AND AUDIE RD

&&

EVENT NUMBER ILM1600228

RH
Local storm report, Jul 12, 11:34 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
1134 AM EDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND DMG     WHITE POND              34.09N  78.93W
07/11/2016                   HORRY              SC   PUBLIC

            TWO TREES DOWN NEAR DECATUR RD AND AUDIE RD

&&

CORRECTED EVENT DATE...EVENT TIME

EVENT NUMBER ILM1600228

RH
Special weather statement, Jul 12, 12:51 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1251 PM EDT TUE JUL 12 2016

NCZ105>108-121730-
COASTAL PENDER NC-COASTAL NEW HANOVER NC-INLAND NEW HANOVER NC-
INLAND PENDER NC-
1251 PM EDT TUE JUL 12 2016

...SPECIAL WEATHER STATEMENT FOR PENDER AND NORTHEASTERN NEW HANOVER
COUNTIES UNTIL 130 PM EDT...

AT 1250 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER TOPSAIL...OR 7 MILES NORTH OF RICH INLET...MOVING NORTHEAST AT
30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...
TOPSAIL BEACH...PORTERS NECK...TOPSAIL...BAYSHORE...OGDEN...
ROCKY POINT...SCOTTS HILL...WOODSIDE AND EDGECOMB.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 407 AND 411.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3440 7758 3434 7766 3430 7771 3424 7777
      3423 7780 3424 7780 3445 7790 3462 7764
      3448 7758 3447 7757 3447 7756 3446 7754
      3444 7752
TIME...MOT...LOC 1650Z 242DEG 24KT 3440 7771

JDW
Special weather statement, Jul 12, 2:52 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EDT TUE JUL 12 2016

NCZ099-109-110-SCZ053-054-121930-
COASTAL BRUNSWICK NC-COLUMBUS NC-INLAND BRUNSWICK NC-
COASTAL HORRY SC-INLAND HORRY SC-
252 PM EDT TUE JUL 12 2016

...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL COLUMBUS...
SOUTHWESTERN BRUNSWICK AND EAST CENTRAL HORRY COUNTIES UNTIL 330 PM
EDT...

AT 252 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BROOKSVILLE...OR OVER LITTLE RIVER...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...SHALLOTTE...SUNSET BEACH...OCEAN ISLE BEACH...
NORTH MYRTLE BEACH AIRPORT...LITTLE RIVER...IREDELL...
CAROLINA SHORES...CALABASH...
BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...SEASIDE...ASH...
PIREWAY...LONGS...DULAH...WAMPEE...BUGHILL...RUSSTOWN...
LONGWOOD AND GRISSETTOWN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 15.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 15 AND 24.
 SC HIGHWAY 22 NEAR MILE MARKER 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3379 7881 3402 7878 3403 7875 3411 7865
      3409 7853 3409 7835 3390 7839 3383 7865
      3378 7876
TIME...MOT...LOC 1852Z 274DEG 14KT 3390 7864

JDW
Special weather statement, Jul 12, 2:58 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
258 PM EDT TUE JUL 12 2016

NCZ107>110-122000-
INLAND BRUNSWICK NC-COASTAL BRUNSWICK NC-COASTAL NEW HANOVER NC-
INLAND NEW HANOVER NC-
258 PM EDT TUE JUL 12 2016

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN BRUNSWICK AND
SOUTHWESTERN NEW HANOVER COUNTIES UNTIL 400 PM EDT...

AT 258 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SILVER LAKE...OR NEAR LELAND...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...CAROLINA BEACH...SNOWS CUT...BISHOP...
TOWN CREEK...MILL CREEK...SILVER LAKE...SEAGATE...SEA BREEZE...
MYRTLE GROVE...WINNABOW...MASONBORO...BELVILLE...
NEW HANOVER REGIONAL MEDICAL CENTER AND CAPE FEAR HOSPITAL.

THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 34
AND 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3399 7792 3412 7812 3421 7811 3424 7782
TIME...MOT...LOC 1858Z 287DEG 8KT 3415 7799

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:14 PM EDTAreal Flood AdvisoryILMColumbus, Robeson61 min
Jul 11, 8:15 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus25 min
Jul 11, 8:42 PM EDTSpecial Weather StatementILMColumbus33 min
Jul 11, 10:06 PM EDTSpecial Marine WarningILM54 min
Jul 11, 10:31 PM EDTSpecial Marine WarningILM89 min
Jul 12, 12:41 PM EDTSpecial Marine WarningILM64 min
Jul 12, 12:51 PM EDTSpecial Weather StatementILMPender39 min
Jul 12, 2:52 PM EDTSpecial Weather StatementILMBrunswick38 min
Jul 12, 2:58 PM EDTSpecial Weather StatementILMNew Hanover62 min
Jul 12, 3:11 PM EDTHeat AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson28 hr
Jul 12, 3:38 PM EDTSpecial Weather StatementILMBrunswick52 min
Jul 12, 3:48 PM EDTSevere Thunderstorm WarningILMBrunswick28 min
Jul 12, 3:54 PM EDTSpecial Marine WarningILM96 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.